Alert archive / Georgia / Tornado Warnings in 2018
Tornado Warning 20, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Dec 3, 2018, 3:11 AM EST for Clinch County, Echols County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2018, 3:11 AM EST (08:11 UTC)
- Expired
- Dec 3, 2018, 3:45 AM EST
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Clinch County, GA, Echols County, GA
The radar
The Moody AFB radar (KVAX), 7 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1233 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.7
The text
As transmitted.
077
WFUS52 KJAX 030811
TORJAX
GAC065-101-030845-
/O.NEW.KJAX.TO.W.0020.181203T0811Z-181203T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
311 AM EST MON DEC 3 2018
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Northwestern Echols County in southeastern Georgia...
West central Clinch County in southeastern Georgia...
* Until 345 AM EST.
* At 311 AM EST, a severe thunderstorm capable of producing a tornado
was located near Lake Park, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Mayday around 330 AM EST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3078 8313 3080 8313 3081 8310 3083 8310
3083 8309 3085 8309 3085 8301 3086 8301
3087 8297 3099 8297 3102 8292 3075 8278
3065 8314
TIME...MOT...LOC 0811Z 245DEG 30KT 3077 8319
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
PETERSON1 follow-up statement
423
WWUS52 KJAX 030843
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
343 AM EST MON DEC 3 2018
GAC065-101-030853-
/O.EXP.KJAX.TO.W.0020.000000T0000Z-181203T0845Z/
Echols GA-Clinch GA-
343 AM EST MON DEC 3 2018
...THE TORNADO WARNING FOR NORTHWESTERN ECHOLS AND WEST CENTRAL
CLINCH COUNTIES WILL EXPIRE AT 345 AM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.
LAT...LON 3078 8313 3080 8313 3081 8310 3083 8310
3083 8309 3085 8309 3085 8301 3086 8301
3087 8297 3099 8297 3102 8292 3075 8278
3065 8314
TIME...MOT...LOC 0843Z 245DEG 30KT 3088 8292
$$
PETERSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Dec 2, 8:49 PM EST, 6 hours 22 minutes earlier.
Area forecast discussion, Dec 2, 8:49 PM EST, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
849 PM EST Sun Dec 2 2018
...Potential for severe weather and flooding through Monday...
.UPDATE...
Stalled frontal boundary across SE GA continues to provide
numerous showers and storms with isolated strong to severe storms
possible through the night as plenty of instability to support
localized supercell activity. Flooding rainfall will continue to
be possible across SE GA through the night and edge towards the
FL/GA border towards morning and Flood Watch remains in effect.
Most of NE FL will remain in the warm sector overnight and will be
unstable enough to trigger showers at any time, otherwise near
record warmth expected with lows in the lower 70s for NE FL and
mid/upper 60s for SE GA. On Monday...frontal boundary will begin
to slowly shift further SE with heavy rainfall and severe storm
potential shifting into NE FL by the late morning and afternoon
hours while SE GA will start to see a decrease in showers/storms
by the afternoon. Temps and humidity levels will continue near
record levels for early December with Max Temps in the lower to
middle 70s across SE GA and upper 70s/lower 80s for NE FL.
&&
.AVIATION...
Moist airmass in place is suggesting widespread IFR development at
NE FL TAF sites, while SSI will continue to deal with tempo TSTM
activity. Widespread MVFR CIGS with showers and storms to impact
all TAF sites through the day on Monday with TEMPO IFR CIGS/VSBYS
with gusty winds possible if storms directly impact the terminal.
&&
.MARINE...
South to Southwest Flow at 10-15 knots nearshore with seas 2-4 ft
and slightly higher winds to 15-20 knots offshore with seas 3-5 ft
and will keep Small Craft Exercise Caution headline in place. More
strong to severe storms expected to push into the waters ahead of
the approaching cold front on Monday along with SW winds of 10-20
knots and seas 2-5 ft.
&&
.HYDROLOGY...
Another 2-4 inches with locally higher amounts possible across SE
GA through Monday Morning and will keep Flood Watch in place for
now. Some model trends showing heavy pcpn of 2-3 inches across
Suwannee River Valley of inland North FL possible Monday Morning
and may need to tweak Flood Watch southward but will see what 00z
model runs advertise and allow mid shift to expand if necessary.
&&
.CLIMATE...
Record Early December Humidity help to feed severe storms today
and set record high Dewpoints at Gainesville (74F) and Jacksonville
(73F). See Record Event Reports (RERGNV/RERJAX) for details.
Record High Dewpoints for December 3rd...
JAX 70F on 12-03-1968 and GNV 71F on 12-03-1991
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 70 47 61 / 90 60 30 0
SSI 65 71 51 64 / 80 80 50 10
JAX 69 76 52 66 / 80 90 50 10
SGJ 69 78 57 67 / 60 80 50 10
GNV 70 79 56 69 / 80 90 50 10
OCF 70 81 59 71 / 60 80 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...Flood Watch through Monday afternoon for Appling-Atkinson-Bacon-
Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
AM...None.
&&
Hess/Zibura/McGinnisIn the hours before
Local storm report, Dec 2, 10:56 PM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
National Weather Service Jacksonville FL
1056 PM EST SUN DEC 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN WOODBINE 30.96N 81.72W
12/02/2018 M3.48 INCH CAMDEN GA CO-OP OBSERVER
COOP OBSERVER MEASURED 3.48 INCHES OF RAIN OVER THE PAST
24 HOURS.
0800 AM HEAVY RAIN PRIDGEN 31.70N 82.92W
12/02/2018 M3.65 INCH COFFEE GA CO-OP OBSERVER
COOP OBSERVER IN PRIDGEN MEASURED 3.65 INCHES OVER THE
PAST 24 HOURS.
0900 AM HEAVY RAIN 2 W DEENWOOD 31.25N 82.40W
12/02/2018 M3.62 INCH Ware GA OTHER FEDERAL
RAWS SITE MEASURED 3.62 INCHES IN THE PAST 24 HOURS.
0900 AM HEAVY RAIN 3 WNW MANOR 31.12N 82.62W
12/02/2018 M5.12 INCH Ware GA COCORAHS
COCORAHS OBSERVER MEASURED 5.12 INCHES OVER 24 HOUR
PERIOD.
1250 PM LIGHTNING 4 NNW WAYCROSS 31.26N 82.38W
12/02/2018 Ware GA 911 CALL CENTER
HOME DAMAGED BY LIGHTNING STRIKE NEAR LUCILLE STREET IN
NORTH WAYCROSS.
1250 PM FLOOD WAYCROSS 31.21N 82.36W
12/02/2018 Ware GA 911 CALL CENTER
NUMEROUS ROAD FLOODING ISSUES AROUND THE CITY LIMITS OF
WAYCROSS. FLOODING NEARING THE DOORS OF SOME RESIDENCES.
1250 PM LIGHTNING WNW WAYCROSS 31.21N 82.36W
12/02/2018 Ware GA 911 CALL CENTER
HOME DAMAGED DUE TO LIGHTNING STRIKE IN WAYCROSS OFF OF
CARSWELL AVENUE TEBEAU STREET.
0150 PM FLOOD 11 N BAXLEY 31.92N 82.36W
12/02/2018 Appling GA 911 CALL CENTER
TWO ROADS HAVING FLOODING ACROSS THEM IN NORTHERN APPLING
COUNTY OFF OF DOYLE ROAD.
0214 PM TORNADO 6 SE WILLACOOCHEE 31.29N 82.97W
12/02/2018 Atkinson GA OFFICIAL NWS OBS
RADAR OBSERVATIONS INDICATED A TDS SOUTH OF HIGHWAY 82 IN
MOSTLY RURAL TERRAIN. NO DAMAGE REPORTS HAVE BEEN
REPORTED AT THIS TIME. TIME ESTIMATED USING RADAR DATA.
0245 PM TSTM WND DMG 6 W BRUNSWICK 31.13N 81.56W
12/02/2018 Glynn GA PUBLIC
PUBLIC REPORT OF TREES DOWN AT THE ROYAL OAKS SUBDIVISION
SOUTHWEST OF BRUNSWICK.
0315 PM TORNADO 4 NNW DUNGENESS 30.79N 81.50W
12/02/2018 Camden GA OFFICIAL NWS OBS
RADAR OBSERVATION INDICATE A TDS SIGNATURE WITH DEBRIS
EXTENDING UP TO 10KFT. DEBRIS SIGNATURE HAS SINCED MOVED
OFF THE COAST.
0323 PM HAIL 2 W KINGSLAND 30.79N 81.69W
12/02/2018 M1.00 INCH Camden GA PUBLIC
PUBLIC REPORT OF QUARTER SIZE IN KINGSLAND.
&&
AENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 7:47 PM EST | Areal Flood Warning | JAX | Charlton, Clinch, Echols, Ware | 6 hr |
| Dec 2, 8:14 PM EST | Special Weather Statement | JAX | Brantley | 31 min |
| Dec 2, 9:05 PM EST | Areal Flood Advisory | JAX | Brantley, Glynn, Pierce, Wayne | 115 min |
| Dec 2, 9:05 PM EST | River Flood Warning | JAX | Echols | 18 days |
| Dec 3, 1:47 AM EST | Areal Flood Warning | JAX | Atkinson, Bacon, Brantley, Clinch, Echols, Pierce and 1 more | 118 min |
| Dec 3, 3:47 AM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols | 28 min |
| Dec 3, 4:10 AM EST | Special Weather Statement | JAX | Clinch | 50 min |
| Dec 3, 5:29 AM EST | Special Weather Statement | JAX | Charlton | 31 min |
| Dec 3, 5:43 AM EST | Special Weather Statement | JAX | Brantley | 32 min |
| Dec 3, 5:57 AM EST | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn | 33 min |
| Dec 3, 6:04 AM EST | Special Weather Statement | JAX | Charlton | 26 min |
| Dec 3, 6:16 AM EST | Tornado Warning | JAX | Camden, Glynn | 29 min |
| Dec 3, 6:29 AM EST | Severe Thunderstorm Warning | JAX | Camden, Charlton, Glynn | 46 min |
| Dec 3, 6:45 AM EST | Severe Thunderstorm Warning | JAX | Glynn | 15 min |
| Dec 3, 7:13 AM EST | Tornado Warning | JAX | Camden, Glynn | 22 min |
| Dec 3, 11:22 AM EST | River Flood Warning | JAX | Brantley | 47 days |
Nearby
Tornado Warnings in Georgia, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.